Article ID: MTJPAM-D-22-00032

Title: Orthogonal Polynomials Concerning to the Abel and Lindelöf Weights and Their Modifications on the Real Line

Montes Taurus J. Pure Appl. Math. / ISSN: 2687-4814

Article ID: MTJPAM-D-22-00032; Volume 4 / Issue 3 / Year 2022 (Special Issue), Pages 166-174

Document Type: Research Paper

Author(s): Gradimir V. Milovanović a

aSerbian Academy of Sciences and Arts 11000 Belgrade, Serbia & University of Niš, Faculty of Sciences and Mathematics, Niš, Serbia

Received: 4 October 2022, Accepted: 15 October 2022, Published: 28 November 2022.

Corresponding Author: Gradimir V. Milovanović (Email address:

Full Text: PDF


Orthogonal polynomials related to Abel and Lindelöf weight functions on \mathbb{R}, as well as ones related to some products of these weight functions, are considered. Using the moments of the weight functions, the coefficients in the three-term recurrence relations are determined in the explicit form. Also, some connections with Meixner-Pollaczek polynomials with real parameters are presented.

Keywords: Orthogonal polynomials, Three-term recurrence relation, Weight functions of Abel and Lindelöf, Logistic weights, Moments, Hankel determinants, Meixner-Pollaczek polynomials, Gaussian quadrature

  1. N. H. Abel, Solution de quelques problèmes à l’aide d’intégrales définies, In: Œuvres complètes d’Abel (Ed. by L. Sylow and S. Lie), Johnson, New York (Reprint of the Nouvelle éd., Christiania, 1881), vol. I, 11–27, 1965.
  2. T. K. Araaya, Umbral calculus and the Meixner-Pollaczek polynomials, Uppsala Dissertations in Mathematics, Department of Mathematics, Uppsala University, 2003.
  3. T. K. Araaya, The Meixner-Pollaczek polynomials and a system of orthogonal polynomials in a strip, J. Comput. Appl. Math. 170, 241–254, 2004.
  4. T. K. Araaya, The symmetric Meixner-Pollaczek polynomials with real parameter, J. Math. Anal. Appl. 305, 411–423, 2005.
  5. A. S. Cvetković and G. V. Milovanović, The Mathematica package “OrthogonalPolynomials”, Facta Univ. Ser. Math. Inform. 19, 17–36, 2004.
  6. A. S. Cvetković, G. V. Milovanović and N. Vasović, Recurrence relation and differential equation for a class of orthogonal polynomials, Results Math. 73 (1), 2018; Article ID: 16.
  7. G. Dahlquist, On summation formulas due to Plana, Lindelöf and Abel, and related Gauss-Christoffel rules, I, BIT 37, 256–295, 1997.
  8. G. Dahlquist, On summation formulas due to Plana, Lindelöf and Abel, and related Gauss-Christoffel rules, II, BIT 37, 804–832, 1997.
  9. G. Dahlquist, On summation formulas due to Plana, Lindelöf and Abel, and related Gauss-Christoffel rules, III, BIT 39, 51–78, 1999.
  10. W. Gautschi, On generating orthogonal polynomials, SIAM J. Sci. Statist. Comput. 3, 289–317, 1982.
  11. W. Gautschi, Orthogonal polynomials: Computation and approximation, Clarendon Press, Oxford, 2004.
  12. W. Gautschi and G.V. Milovanović, Polynomials orthogonal on the semicircle, J. Approx. Theory 46, 230–250, 1986.
  13. G. Golub and J. H. Welsch, Calculation of Gauss quadrature rules, Math. Comp. 23, 221–230, 1969.
  14. V. Gupta and G. V. Milovanović, A solution to exponential operators, Results Math. 77, 2022; Article ID: 207.
  15. S. Kaijser and J. Musonda, Lp-boundedness of two singular integral operators of convolution type, Engineering mathematics. II (S. Silvestrov, M. Rančić, eds.), pp. 327–335, Springer Proc. Math. Stat., 179, Springer, Cham, 2016.
  16. R. Koekoek and R. F. Swarttouw, The Askey-Scheme of hypergeometric orthogonal polynomials and its q-analogue, Delft University of Technology and Systems, Department of Technical Mathematics and Informatics, Report No. 98–17, 1998.
  17. E. Lindelöf, Le Calcul des Résidus, Gauthier–Villars, Paris, 1905.
  18. J. Meixner, Orthogonale polynomsysteme mit einer besonderen gestalt der erzeugenden funktion, J. Lond. Math. Soc. 9, 6–13, 1934.
  19. G. Mastroianni and G.V. Milovanović, Interpolation processes – Basic theory and applications, Springer Monographs in Mathematics, Springer Verlag, Berlin – Heidelberg – New York, 2008.
  20. G. V. Milovanović, Summation of series and Gaussian quadratures, In: Approcimation and Computation (Ed. by R. V. M. Zahar), ISNM Vol. 119, Birkhäuser, Basel-Boston-Berlin, 459–475, 1994.
  21. G. V. Milovanović, A class of orthogonal polynomials on the radial rays in the complex plane, J. Math. Anal. Appl. 206, 121–139, 1997.
  22. G. V. Milovanović, Quadrature processes – development and new directions, Bull. Cl. Sci. Math. Nat. Sci. Math. 33, 11–41, 2008.
  23. G. V. Milovanović, Quadrature processes and new applications, Bull. Cl. Sci. Math. Nat. Sci. Math. 38, 83–120, 2013.
  24. G. V. Milovanović, Methods for computation of slowly convergent series and finite sums based on Gauss-Christoffel quadratures, Jaen J. Approx. 6 (1), 37–68, 2014.
  25. G. V. Milovanović, Chapter 11: Orthogonal polynomials on the real line, In: Walter Gautschi: Selected Works and Commentaries (Ed. by C. Brezinski and A. Sameh), Birkhäuser, Basel, Vol. 2, 2014.
  26. G. V. Milovanović, Numerical analysis and approximation theory – introduction to numerical processes and solving equations, Zavod za udžbenike, Beograd, Serbian, 2014.
  27. G. V. Milovanović: Summation formulas of Euler-Maclaurin and Abel-Plana: old and new results and applications, Progress in Approximation Theory and Applicable Complex Analysis – In the Memory of Q. I. Rahman (Ed. by N. K. Govil, R. N. Mohapatra, M. A. Qazi and G. Schmeisser), Springer, 429–461, 2017.
  28. G. V. Milovanović and A. S. Cvetković, Special classes of orthogonal polynomials and corresponding quadratures of Gaussian type, Math. Balkanica 26, 169–184, 2012.
  29. G. V. Milovanović, M. M. Spalević and A. S. Cvetković, Calculation of Gaussian type quadratures with multiple nodes, Math. Comput. Modelling 39, 325–347, 2004.
  30. J. Musonda and S. Kaijser, Three systems of orthogonal polynomials and L2-boundedness of two associated operators, J. Math. Anal. Appl. 459 (1), 464–475, 2018.
  31. F. W. J. Olver et al., Eds., NIST handbook of mathematical functions, National Institute of Standards and Technology and Cambridge University Press, 2010.
  32. F. Pollaczek, Sur une famille de polynômes orthogonaux qui contient les polynômes d’Hermite et de Laguerre comme cas limites, C. R. Acad. Sci. Paris 230, 1563–1565, 1950.
  33. A. P. Prudnikov, Yu. A. Brychkov and O. I. Marichev, Integrals and series, Vol. 1: Elementary functions, Gordon & Breach Science Publishers, New York, 1986 [Translated from the Russian].
  34. S. Roman, The umbral calculus, Pure and Applied Mathematics, 111. Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York, 1984.